MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Some information cannot be reported because no information was provided.The subject device was returned to olympus.The jaws did not open when the slider was operated.A foreign substance had adhered to the link mechanism of the jaws.After the foreign substance removing and applying the lubricant, the jaws were able to operate smoothly.The exact cause has been under investigation.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the health professional that during a procedure using the subject device the following event occurred.The operator noticed before the operator inserted the device into the endoscope that the jaws did not open.The device was used for the second time after purchase.The jaws was less than a year after purchase.The intended procedure was postponed.There was no patient injury reported.The subject device was returned to olympus for evaluation.On feb.7, 2022, olympus medical systems corp.(omsc) found that the jaws did not open, and that a foreign substance had adhered to the link mechanism of the device tip.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, possible causes may include: 1.The combination of foreign matter adhesion and insufficient lubrication application.A definitive root cause cannot be identified.This issue is covered in the instructions for use: reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 16-nov-2021.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13664420
Report Number8010047-2022-03929
Device Sequence Number14831798
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberK1324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer06/16/2022
11/08/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date07/05/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown